Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Belching
Dec 26, 2000

Hi Dr. Henry,

I have been on the same regiment for a little over three years: Epivir + Zerit + Crixivan. About a month ago, I had the first of recurring bouts with severe belching (just air, no acid taste)--though I was having a heart attach. Now, I am literally drinking Maalox and taking both Simethiocone and Lansoprazole. What does this sudden onset of belching mean? Viral load is undetectable and CD4+ over 1000.

Thanks

Response from Dr. Henry

Some of the cases I have seen like that have been due to excessive amounts of visceral fat developing in the abdomen. Subsequently, there is more pressure on the stomach and more belching results in some cases. I would also check for H pylori infection in the stomach and consider getting a GI opinion (possibly with upper GI scoping) to evaluate. I would also check to make sure your liver/pancreas are OK and that your lipids/blood sugar are OK (blood tests). If you haven't failed previous regimens and/or your starting Cd4 count was high (and/or viral load was low) then switching your meds or stopping your meds for a while might be considered depending on the outcomes of the evaluations suggested above. Olympic level belching would impact on one's enjoyment of life so it deserves evaluation. Good luck. KH

Keith Henry, M.D.



Previous
Tuberculosis?
Next
Response to:Natural remedies to offset insomnia caused by Combivir and Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement